Alert archive / Washington / Gale Warnings in 2008

Gale Warning 76, NWS Seattle, WA

December 17, 2008

NWS Seattle, WA issued this gale warning at Dec 17, 2008, 1:12 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2008, 1:12 PM PST (21:12 UTC)
Expired
Dec 17, 2008, 8:00 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WHUS76 KSEW 172112
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
112 PM PST WED DEC 17 2008

PZZ135-180400-
/O.UPG.KSEW.SC.Y.0192.000000T0000Z-081218T0200Z/
/O.NEW.KSEW.GL.W.0076.081217T2112Z-081218T0400Z/
PUGET SOUND AND HOOD CANAL-
112 PM PST WED DEC 17 2008

...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-133-180515-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
/O.CON.KSEW.GL.A.0015.081218T1200Z-081219T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
112 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-180515-
/O.CON.KSEW.RB.Y.0046.000000T0000Z-081218T1200Z/
GRAYS HARBOR BAR-
112 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-131-134-150-153-156-170-173-176-180515-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
112 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
713 
WHUS76 KSEW 172301
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
301 PM PST WED DEC 17 2008

PZZ135-180400-
/O.CON.KSEW.GL.W.0076.000000T0000Z-081218T0400Z/
PUGET SOUND AND HOOD CANAL-
301 PM PST WED DEC 17 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-133-180715-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
/O.CON.KSEW.GL.A.0015.081218T1200Z-081219T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
301 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-180715-
/O.CON.KSEW.RB.Y.0046.000000T0000Z-081218T1200Z/
GRAYS HARBOR BAR-
301 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-131-134-150-153-156-170-173-176-180715-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
301 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
071 
WHUS76 KSEW 180407
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
807 PM PST WED DEC 17 2008

PZZ135-181200-
/O.EXP.KSEW.GL.W.0076.000000T0000Z-081218T0400Z/
/O.EXA.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
PUGET SOUND AND HOOD CANAL-
807 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-181200-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
/O.CAN.KSEW.GL.A.0015.081218T1200Z-081219T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
807 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WATCH. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-181200-
/O.CON.KSEW.RB.Y.0046.000000T0000Z-081218T1200Z/
GRAYS HARBOR BAR-
807 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST THURSDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ130-131-134-150-153-156-170-173-176-181200-
/O.CON.KSEW.SC.Y.0192.000000T0000Z-081218T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
807 PM PST WED DEC 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 17, 10:00 AM PST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 17, 10:00 AM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1000 AM PST WED DEC 17 2008

.SYNOPSIS...A WEATHER SYSTEM MOVING SOUTH FROM BRITISH COLUMBIA WILL
BRING SNOW AND SOME RAIN TO WESTERN WASHINGTON TODAY AND TONIGHT.
COLD WEATHER WILL CONTINUE GRIPPING THE REGION LATER THIS WEEK AS
ANOTHER SURFACE HIGH OVER BRITISH COLUMBIA PUSHES MORE COLD AIR
SOUTHWARD OVER WESTERN WASHINGTON. OVER THE WEEKEND A FRONTAL SYSTEM
ARRIVING FROM THE WEST MAY BRING MORE SNOW.

&&

.SHORT TERM...SNOW EVENT IS UNDERWAY FOR SOME BUT NOT OTHERS. THE
HAVE-NOTS INCLUDE THE CENTRAL COAST...WHERE ONSHORE FLOW HAS BOOSTED
THE TEMP AT HQM TO 42F...AND THE CENTRAL SOUND...WHERE SHADOWING OFF
THE OLYMPIC MTNS HAS LIMITED PRECIP ALTOGETHER. HAVE REMOVED THE
WINTER WEATHER ADVISORY FOR THE CENTRAL COAST...WHERE TEMPERATURES
SHOULD SUPPORT RAIN UNTIL LATE THIS EVENING. OTHER LOCATIONS
IMMEDIATELY ADJACENT TO THE STRAIT OF JUAN DE FUCA AND THE IMMEDIATE
NORTH COAST HAVE ALSO SWITCHED OVER TO RAIN...LIMITING SNOWFALL
THERE. THE SNOWFALL WINNERS SO FAR ARE CENTERED BETWEEN EVERETT AND
BELLINGHAM...WHERE TEMPERATURES HAVE REMAINED COLD ENOUGH AND
OLYMPIC SHADOWING HAS NOT BEEN A FACTOR. SPOTTER REPORTS HAVE
INDICATED UP TO 6 INCHES OF SNOW IN WESTERN SKAGIT COUNTY SO FAR.

FOR THE REST OF TODAY...LOOKING AT WARM MARITIME AIR WORKING THROUGH
THE CHEHALIS GAP...INTO THE SOUTHWEST INTERIOR AND THE SOUTH AND
CENTRAL SOUND...SO DAYTIME SNOWFALL AMOUNTS WILL BE VERY LIMITED
THERE THROUGH SUNSET.

AFTER SUNSET...COLDER AIR ALOFT SPREADS IN AS TODAYS WEATHER SYSTEM
MOVES SOUTH. THIS SHOULD BRING A CHANGEOVER BACK TO SNOW FOR
EVERYONE. THE FOCUS OF CONCERN THIS EVENING WILL BE ON A BAND OF
SNOW THAT FIRST DEVELOPS OVER THE NORTH SOUND EARLY THIS EVENING.
MODELS POINT TO THIS FEATURE UNANIMOUSLY. HEAVY SNOWFALL AMOUNTS ARE
LIKELY WITHIN THIS FEATURE...PARTICULARLY IN THE EVERETT AREA AND
EAST ALONG THE HIGHWAY 2 CORRIDOR TO THE CASCADES. THIS BAND OF
HEAVY SNOW WILL THEN SINK SOUTH INTO KING COUNTY BY LATE EVENING
WITH MOST OF THE SEATTLE METRO AREAS 1 TO 3 INCHES OF ACCUMULATION
COMING BETWEEN 7 PM AND 1 AM.

LATE BREAKING NEWS...WILL SOON UPGRADE TO A WINTER STORM WARNING FOR
THE ADMIRALTY INLET AREA BASED ON SPOTTER REPORTS OF HEAVY SNOW OVER
THE NORTH HALF OF WHIDBEY ISLAND.      HANER

THE REST OF THE SHORT TERM IS FROM PREVIOUS 435 AM DISCUSSION...HAVE
PUT UP A HIGH WIND WATCH FOR WESTERN WHATCOM COUNTY AND THE SAN JUAN
ISLANDS THURSDAY AND THURSDAY NIGHT. THE SURFACE HIGH BUILDING OVER
INTERIOR B.C. LOOKS AS STRONG AS THE ONE THAT AFFECTED THE AREA LAST
WEEKEND. THAT EVENT PRODUCED HIGH WINDS OVER THE WATCH AREA AS WELL
AS THE WESTERN STRAIT. NAM/WRF-GFS SEEM TO BE WEAKER WITH THE
SURFACE WINDS...SO OPTED TO LEAVE THE W STRAIT OUT OF THE WATCH FOR
NOW.

THE COLD UPPER LEVEL LOW REMAINS OVER THE AREA THURSDAY FOR SNOW
SHOWERS. COLD FRASER OUTFLOW WILL KEEP THE AREA SUBFREEZING THROUGH
SATURDAY. KAM

.LONG TERM...FROM PREVIOUS DISCUSSION...GFS/ECMWF ARE CURRENTLY IN
GOOD AGREEMENT WITH THE FRONTAL SYSTEM ARRIVING FROM THE WEST
SATURDAY NIGHT AND SUNDAY. THIS LOOKS LIKE IT WILL BE ANOTHER
SIGNIFICANT SYSTEM. BOTH MODELS SHOW REALLY STRONG EAST GRADIENTS
DEVELOPING SATURDAY NIGHT...POSSIBLY STRONG ENOUGH FOR STRONG GAP
WINDS OR EVEN MOUNTAIN WAVE WINDS ALONG THE W SLOPES OF THE
CASCADES. W STRAIT AND THE CENTRAL COAST SHOULD BLOW NICELY AS WELL.
SNOW REMAINS A DECENT BET WITH THE COLD AIR MASS STILL IN PLACE OVER
W WA. E FLOW WILL HELP KEEP THE AREA COLD AND DRY...EXCEPT FOR
PERHAPS SOME CHINOE NORTH AND IN THE MOUNTAINS/CASCADE
FOOTHILLS. ONSHORE FLOW IS KEEPING TEMPERATURES ABOVE FREEZING ALONG
THE COAST WITH MAINLY RAIN EXPECTED. FOR THE INTERIOR...SOUTHERLY
FLOW WILL ALSO KEEP TEMPS RIGHT NEAR OR ABOVE FREEZING WITH RAIN OR
A RAIN/SNOW MIX EXPECTED. THE SURFACE LOW WILL SLOWLY DRIFT
SOUTHWARD OVERNIGHT WITH WINDS IN THE INTERIOR SWITCHING BACK TO
NORTHERLY. FREEZING LEVELS WILL LOWER BACK DOWN TO THE SURFACE WITH
SN SHOWERS EXPECTED.

KSEA...SOUTHERLY FLOW WILL KEEP TEMPS RIGHT AT OR ABOVE FREEZING
WITH A RAIN OR RAIN/SNOW MIX EXPECTED AT SEATAC. CENTRAL PUGET SOUND
STILL REMAINS SHADOWED IN THE LEE SIDE OF THE OLYMPIC MOUNTAINS SO
ANY ACCUMULATIONS WILL BE LIGHT. THE SFC LOW WILL MOVE SOUTH THIS
EVENING WITH SNOW SHOWERS POSSIBLE OVERNIGHT AS TEMPS DROP BACK
BELOW FREEZING. NORTHERNLY WIND SHIFT MAY NOT DEVELOP UNTIL AROUND
12Z...WITH ACCUMULATING SNOW POSSIBLE THROUGH THE MORNING RUSH. 33

&&

.MARINE...SMALL CRAFT WINDS WILL CONTINUE ACROSS ALL WATERS TODAY AS
SURFACE LOW CURRENTLY OVER VANCOUVER ISLANDS HEADS SOUTH INTO W WA.
THE SURFACE LOW WILL REMAIN SOUTHER WA ON THU...WITH STRONG NELY
OUTFLOW EXPECTED THROUGH THE FRASER RIVER VALLEY. GALE WATCH FOR THE
N INLAND WATERS STILL LOOKS GOOD AT THE MOMENT AND MAY NEED TO ADD
STRONGER EASTERLY WINDS FOR THE WEST ENTRANCE OF THE STRAIT AS WELL.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FOR STRAIT OF JUAND DE FUCA ZONES...
        WESTERN WHATCOM AND SKAGIT COUNTIES...SAN JUAN COUNTY...
        ADMIRALTY INLET...EVERETT AND VICINITY...THE EAST PUGET
        SOUND LOWLANDS...THE NORTH COAST...AND THE OLYMPIC AND
        CASCADE MOUNTAINS.
  ...WINTER WEATHER ADVISORY FOR THE SEATTLE/TACOMA AREAS...
        HOOD CANAL...THE SOUTHWEST INTERIOR...ADN LOWER CHEHALIS
        VALLEY...

PZ...SMALL CRAFT ADVISORY ALL WATERS.
.GALE WATCH THURSDAY FOR EAST ENTRANCE TO THE STRAIT AND NORTH
INLAND WATERS.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Dec 17, 8:07 AM PST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
807 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     SNOW             5 NNW GRAND MOUND       46.88N 123.04W
12/17/2008  M0.0 INCH        THURSTON           WA   TRAINED SPOTTER

            THURSTON-33...1 INCH NEW SNOW...1 INCH TOTAL SNOW...29
            DEGREES...1 MILE VSBY IN LIGHT SNOW.

0758 AM     SNOW             5 E HAMILTON            48.52N 121.88W
12/17/2008  M6.2 INCH        SKAGIT             WA   TRAINED SPOTTER

            SKAGIT-37...6.25 INCHES NEW SNOW AND TOTAL SNOW...27
            DEGREES...LIGHT SNOW NOW.

0758 AM     SNOW             2 WNW ANACORTES         48.50N 122.66W
12/17/2008  M1.5 INCH        SKAGIT             WA   TRAINED SPOTTER

            SKAGIT-12...1.5 INCHES OF NEW SNOW...4 INCHES TOTAL...33
            DEGREES AND SNOWING LIGHTLY

&&

TBUEHNER
Local storm report, Dec 17, 9:00 AM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             2 NE OAK HARBOR         48.33N 122.60W
12/17/2008  M5.0 INCH        ISLAND             WA   TRAINED SPOTTER

            5 INCHES SINCE 3AM THIS MORNING.

0845 AM     SNOW             4 N MARYSVILLE          48.11N 122.15W
12/17/2008  M3.5 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            TOTAL SNOW SINCE 3AM.

&&

DDAMICO
Local storm report, Dec 17, 11:16 AM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1116 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     SNOW             4 E MOUNT VERNON        48.42N 122.22W
12/17/2008  M5.0 INCH        SKAGIT             WA   TRAINED SPOTTER

            SKAGIT-19...SNOWING...34 DEGREES...5 INCHES OF NEW SNOW.

&&

TBUEHNER
Local storm report, Dec 17, 11:26 AM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1126 AM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             1 S PE ELL              46.56N 123.30W
12/17/2008  M2.0 INCH        LEWIS              WA   TRAINED SPOTTER

            2 INCHES OF SNOW SINCE 4 AM. 425 FOOT ELEVATION.

1000 AM     SNOW             3 W OAK HARBOR          48.31N 122.68W
12/17/2008  M4.0 INCH        ISLAND             WA   TRAINED SPOTTER

            4 INCHES OF SNOW TOTAL. 33 DEGREES.

1000 AM     SNOW             1 ESE ANACORTES         48.49N 122.60W
12/17/2008  E4.5 INCH        SKAGIT             WA   TRAINED SPOTTER

            3 INCHES IN LAST 2 HOURS. 4 INCHES STORM TOTAL SO FAR.

1000 AM     SNOW             ROCHESTER               46.83N 123.07W
12/17/2008  M4.0 INCH        THURSTON           WA   COUNTY OFFICIAL

            ROCHESTER FIRE DEPARTMENT - 4 INCHES AT ROCHESTER. 3
            INCHES AT GRAND MOUND.

1000 AM     SNOW             2 WNW ANACORTES         48.50N 122.66W
12/17/2008  M3.5 INCH        SKAGIT             WA   TRAINED SPOTTER

1100 AM     SNOW             2 NE OAK HARBOR         48.33N 122.60W
12/17/2008  M6.0 INCH        ISLAND             WA   TRAINED SPOTTER

1100 AM     SNOW             1 SW PE ELL             46.57N 123.31W
12/17/2008  M4.0 INCH        LEWIS              WA   TRAINED SPOTTER

&&

DDAMICO
Local storm report, Dec 17, 12:06 PM PST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1206 PM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             4 E MOUNT VERNON        48.42N 122.22W
12/17/2008  M6.5 INCH        SKAGIT             WA   TRAINED SPOTTER

            TOTAL SNOW ACCUMULATION. ELEVATION 200 FEET.

&&

DDAMICO
Local storm report, Dec 17, 12:37 PM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1237 PM PST WED DEC 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     SNOW             8 W DARLINGTON          47.95N 122.44W
12/17/2008  M8.0 INCH        ISLAND             WA   PUBLIC

            RESIDENT REPORTED 8 INCHES OF NEW SNOW AND STILL SNOWING.

&&

TBUEHNER

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 12:29 AM PSTGale WatchSEW20 hr
Dec 17, 4:00 AM PSTHigh Wind WatchSEWSan Juan20 hr
Dec 17, 4:00 AM PSTWinter Weather AdvisorySEW30 hr
Dec 17, 9:06 AM PSTSmall Craft Advisory for Rough BarSEW19 hr

Nearby

Gale Warnings in Washington, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.